| Model Number |
SC-035-135 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician was attempting to use a trailblazer catheter during treatment of calcified and plaque lesion with 60% stenosis in the distal right iliac artery. the artery had a diameter of 7mm with severe tortuosity and moderate calcification.A 7fr non mdt sheath and 0.035" non-mdt guidewire were used.The trailblazer broke during preparation on the sterile table and a second trailblazer was then prepped and put into the body through the sheath and up and over the aortic bifurcation and broke at that point.Both breaks of the trailblazer occurred at the proximal marker where the catheter completely broke and sheared off.During the first trailblazer incident the scrub was attempting to prep the trailblazer catheter and could not flush the catheter at which point they flushed harder and the catheter tip at that proximal marker broke completely off.There may have been some manual manipulation of the catheter after the attempt to flush did not occur and at which point the catheter broke on the table.The second trailblazer that was subsequent ly opened and flushed with no incident was put into the body into the common femoral sheath in a retrograde fashion and followed the 035 wire around the aortic bifurcation which was severely torturous.Upon feeling a little bit of resistance the catheter was pushed forward at which time the second trailblazer broke apart at the proximal marker.After the breakage the trailblazer portion that was still attached to the hub was removed through the sheath.On the contralateral side another sheath in the common femoral artery was inserted with a body floss technique where which the wire that the broken piece was still on was manipulated into the opposing sheath.This way a 90 cm dilator was then introduced into the right common femoral artery over the body flossed wire and the dilator was used to push the broken piece of the trailblazer which was still on the wire luckily back over the aortic bifurcation and pushed through the contralateral left side sheath until it was completely pushed out of the sheath and the hemostatic valve over the wire and out of the body.The procedure did not continue after the trailblazer retrieval.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.